MAUDE Adverse Event Report: COOK INC COOK TPN TRIPLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK TPN TRIPLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During removal of the catheter, the user pulled the distal portion of the three way catheter when it separated.As it was approximately 1 inch out of the patient, the user simply pulled out the remaining portion from the body of the patient.There was no consequence to the patient.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation/evaluation the complaint product was not returned.Therefore, a physical examination of the device could not be conducted.During the course of the investigation, a review of the complaint history, quality control, instructions for use (ifu), and manufacturing instructions of the product was conducted.During removal of the catheter it could not be determined if excessive tensile force was used.Therefore, a definitive root cause could not be determined.We have not received information that suggests this device was not manufactured to specifications.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Brand Name
COOK TPN TRIPLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5574644
Report Number1820334-2016-00245
Device Sequence Number13601417
Product Code FOZ
UDI-Device Identifier00827002033191
UDI-Public(01)00827002033191(17)190129(10)6512683
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-8.0T-90
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/24/2016
Device Age2 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/13/2016
Supplement Report FDA Received Date07/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;